Please use this identifier to cite or link to this item: http://www.repositorio.ufop.br/handle/123456789/3830
Title: Ziprasidone-related oculogyric crisis in an adult.
Authors: Viana, Bernardo de Mattos
Cano Prais, Hugo Alejandro
Camargos, Sarah Teixeira
Cardoso, Francisco Eduardo Costa
Keywords: Oculogyric crisis
Ziprasidone
Tardive dyskinesia
Acute dystonia
Drug-induced dyskinesia
Issue Date: 2009
Citation: VIANA, B. M. et al. Ziprasidone-related oculogyric crisis in an adult. Clinical Neurology and Neurosurgery (Dutch-Flemish ed.), v. 111, p. 883-885, 2009. Disponível em: <http://www.sciencedirect.com/science/article/pii/S0303846709001875#>. Acesso em: 03 set. 2014.
Abstract: Introduction: Drug-induced dyskinesias arecommonside-effects of first-generation antipsychotics (FGAs) but are not usually related to second-generation antipsychotics (SGAs). Oculogyric crisis (OGC) is a disabling acute dystonia that affects extra-ocular muscles usually resulting in an upward deviation of the eyes, which lasts from minutes to hours. Case report:Wedescribe an adult patient, previously exposed to an FGA,whodevelopedOGCon 80 mg/day of ziprasidone. The movement disorder significantly improved after use of 1 mg/day of clonazepam without the need to switch to another SGA. Discussion: The clinical features of the movement disorder of our patient meet the criteria for OGC. It is, sometimes, difficult to directly correlate a drug-induced dyskinesia to a SGA due to previous exposures to FGAs. The onset of OGC after exposure to ziprasidone without simultaneous use of other antipsychotic suggests a casual relationship between the former and the movement disorder. It is possible that previous use of an FGA was a risk factor for the development of OGC. Conclusion: To the best of our knowledge, this is the first report of ziprasidone-related OGC in an adult patient. Physicians must be aware of its occurrence in order to improve care of patients treated with these agents.
URI: http://www.repositorio.ufop.br/handle/123456789/3830
metadata.dc.identifier.doi: https://doi.org/10.1016/j.clineuro.2009.07.015
ISSN: 0303-8467
metadata.dc.rights.license: O periódico Clinical Neurology and Neurosurgery concede permissão para depósito deste artigo no Repositório Institucional da UFOP. Número da licença: 3462660940643.
Appears in Collections:DEMSC - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_ZiprasidoneRelatedOculogyric.pdf88,03 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.